Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking zoely pill. Started spotting. What's wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Dear Doctor,

I have been on the pill for almost 4 years now, changing from Yasminelle to Yaz and now to Zoelly (have been using it for 4 months already). These last two weeks I have been experiencing blood stains even though I never take two tablets in a row and never forgot or changed my menstruation or pill-taking time.

I have no pains, only these stains. It is the first time that this has happened to me.

Is the pill wrong for me or is anything wrong with my body?

Thank you very much in advance.
Posted Fri, 22 Mar 2013 in Birth Control
Answered by Dr. Nilofer AR 37 minutes later

Thanks for posting your query on health care magic.

Your symptom of spotting per vagina when on oral contraceptive pills is called breakthrough bleeding. It is very common and is seen in almost 40% of users of OC pills.
Now, this breakthrough bleeding is due to hormonal imbalance(mainly estrogen) that occurs in the body. Its completely normal for you to have it. Symptom will normalize itself by 6 months. There is nothing to worry. You need not even change your pills.
After 6 months if you continue to have spotting, then you need to take pills with higher amount of estrogen.
So as on now, relax. Nothing to be concerned about.
Hope this helps. Feel free to ask for further clarifications.
Dr Nilofer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor